Alert archive / Virginia / Wind Advisories in 2014
Wind Advisory 17, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Nov 6, 2014, 5:15 PM EST for 5 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2014, 5:15 PM EST (22:15 UTC)
- Expired
- Nov 7, 2014, 6:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, Floyd County, VA, Grayson County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 79 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
160 WWUS71 KRNK 062215 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 515 PM EST THU NOV 6 2014 ...STRONG GUSTY WINDS TONIGHT... .STRONG NORTHWEST WINDS HAVE DEVELOPED IN THE WAKE A COLD FRONT. THESE WINDS WILL REMAIN GUSTY THROUGH THE OVERNIGHT BEFORE DIMINISHING FRIDAY. NCZ001-002-018-VAZ015>017-032-070615- /O.NEW.KRNK.WI.Y.0017.141106T2215Z-141107T1100Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD-PATRICK- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... STUART 515 PM EST THU NOV 6 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. * LOCATIONS...ALONG THE BLUE RIDGE FROM BLOWING ROCK NORTH CAROLINA...TO NEAR BENT MOUNTAIN IN VIRGINIA...INCLUDING THE INTERSTATE 77 CORRIDOR THROUGH FANCY GAP. * HAZARDS...STRONG WIND GUSTS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THE OVERNIGHT TONIGHT. * IMPACTS...DOWNED TREE LIMBS AND WIDELY SCATTERED POWER OUTAGES. STRONG CROSS WINDS ALONG INTERSTATE 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$ 11
1 follow-up statement
294 WWUS71 KRNK 070347 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1047 PM EST THU NOV 6 2014 ...STRONG GUSTY WINDS OVERNIGHT... .STRONG NORTHWEST WINDS HAVE DEVELOPED IN THE WAKE A COLD FRONT THAT MOVED THROUGH THE AREA THURSDAY EVENING. THESE WINDS WILL REMAIN GUSTY THROUGH THE OVERNIGHT BEFORE DIMINISHING FRIDAY. NCZ001-002-018-VAZ015>017-032-071100- /O.CON.KRNK.WI.Y.0017.000000T0000Z-141107T1100Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD-PATRICK- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... STUART 1047 PM EST THU NOV 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * LOCATIONS...ALONG THE BLUE RIDGE FROM BLOWING ROCK NORTH CAROLINA...TO NEAR BENT MOUNTAIN IN VIRGINIA...INCLUDING THE INTERSTATE 77 CORRIDOR THROUGH FANCY GAP. * HAZARDS...STRONG WIND GUSTS. * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH DAYBREAK FRIDAY. * IMPACTS...DOWNED TREE LIMBS AND WIDELY SCATTERED POWER OUTAGES. STRONG CROSS WINDS ALONG INTERSTATE 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WIND ADVISORY IS FOR WIND GUSTS OF 35 TO 50 MPH. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$ 11
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Nov 6, 3:58 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Nov 6, 3:58 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 358 PM EST THU NOV 6 2014 .SYNOPSIS... A LOW PRESSURE SYSTEM OVER CENTRAL MARYLAND WILL CONTINUE TO DRAG A STRONG COLD FRONT ACROSS THE AREA THROUGH THIS EVENING. THE TIGHT PRESSURE GRADIENT BETWEEN THE LOW...AND HIGH PRESSURE BUILDING IN FROM THE WEST WILL MAINTAIN GUSTY WINDS THROUGH FRIDAY AFTERNOON. HIGH PRESSURE WILL COVER THE REGION FRIDAY NIGHT THROUGH SUNDAY. ANOTHER COLD FRONT WILL PASS THROUGH THE AREA TUESDAY OR WEDNESDAY. && .NEAR TERM /THROUGH FRIDAY/... AS OF 330 PM EST THURSDAY... SURFACE OBSERVATIONS INDICATE A COLD FRONT MAKING ITS WAY ACROSS THE AREA THIS AFTERNOON...AS INDICATED BY WINDS SHIFTING INCREASINGLY WESTERLY AND DEWPOINTS FALLING INTO THE 30S ACROSS THE MOUNTAINS. ASSOCIATED WITH THE COLD FRONT IS A STRONG UPPER LEVEL DISTURBANCE PUSHING ALONG THE OHIO RIVER...WITH TEMPERATURES ALOFT COLD ENOUGH TO SUPPORT A FEW THUNDERSTORMS ACROSS WEST VIRGINIA...SOME OF WHICH HAVE BEEN PRODUCING PEA TO DIME SIZE HAIL. WIND SPEEDS REMAIN GUSTY...WITH GUSTS REACHING AROUND 20 MPH ACROSS THE PIEDMONT WHILE 30 TO 35 MPH GUSTS HAVE BEEN OBSERVED ACROSS THE MOUNTAINS. SHOWERS WILL CONTINUE TO MOVE RAPIDLY EAST ACROSS THE AREA THIS EVENING...WITH THE BRUNT OF THE ACTIVITY PASSING NORTH OF HIGHWAY 460. BETTER CHANCES FOR THUNDERSTORM ACTIVITY WILL BE LOCATED NEAR THE INTERSTATE 64 CORRIDOR...WHERE THE STRONGER INSTABILITY WILL BE LOCATED. THE MAIN BAND OF SHOWER ACTIVITY WILL PASS EAST OF THE AREA BY AROUND 10 PM...LEAVING ONLY UPSLOPE SHOWERS ACROSS THE MOUNTAINS HEADING INTO THE OVERNIGHT. SKIES WILL THEN SCATTER AND CLEAR FROM EAST TO WEST IN THE DOWN SLOPE WIND FLOW ACROSS THE PIEDMONT...WHILE LOW CLOUDS WILL LINGER THROUGH THE NIGHT ACROSS THE MOUNTAINS. COLDER AIR WILL CONTINUE TO FILTER IN DURING THE NIGHT...CAUSING RAIN TO BECOME MIXED WITH OR CHANGE TO SNOW SHOWERS. SNOWFALL ACCUMULATIONS WILL BE CONFINED MAINLY TO ELEVATIONS ABOVE 3500 FEET...AND GENERALLY UNDER AN INCH TOTAL. THE GUSTY WINDS WILL RESULT IN STRONG ATMOSPHERIC MIXING THROUGH THE NIGHT WHICH...WHEN COMBINED WITH ABUNDANT CLOUD COVER...WILL KEEP OVERNIGHT LOWS RANGING FROM THE LOW 30S ACROSS THE WESTERN RIDGES...TAPERING UP TO LOW 40S ACROSS THE SOUTHSIDE. WILL START THE DAY ON FRIDAY WITH UPSLOPE RAIN/SNOW SHOWER ACTIVITY ACROSS THE WESTERN RIDGES...CONTINUED GUSTY WINDS...AND MOSTLY CLOUDY SKIES ACROSS THE MOUNTAINS. WILL SEE SHOWER ACTIVITY END...DECREASING CLOUD COVER AND DIMINISHING WIND SPEEDS THROUGH THE AFTERNOON AND EVENING AS HIGH PRESSURE SETTLES ACROSS THE AREA FROM THE WEST. AFTERNOON HIGHS WILL REMAIN IN THE MID 40S WEST...AND THE UPPER 50S EAST. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/ ...AS 0F 230 PM EST THURSDAY... A PROGRESSIVE PATTERN CONTINUES THROUGH THE SHORT TERM PERIOD...WITH A SHORTWAVE RIDGE BUILDING BEHIND A DEPARTING SYSTEM FRIDAY NIGHT/SATURDAY AND A QUICK HITTING NORTHERN STREAM SYSTEM ZIPPING THROUGH SATURDAY NIGHT. LEANED TOWARD THE COLDER MAV GUIDANCE FOR LOWS FRIDAY NIGHT WITH A DRY AIR MASS IN PLACE AND WEAK SFC HIGH PRESSURE CENTERED ACROSS EASTERN VA/NC SATURDAY MORNING. BACKING WINDS IN ADVANCE OF THE NEXT APPROACHING SYSTEM SHOULD BRING A NICE RECOVERY IN TEMPS...EVEN WITH AN INCREASE IN HIGH CLOUDS. PUSHED UP HIGH TEMPS A COUPLE OF DEGREES ON SATURDAY. VERY LITTLE MOISTURE AVAILABLE FOR A QUICK HITTING COLD FRONT SATURDAY NIGHT...AS PWATS ARE FORECAST TO BARELY EXCEED 0.50". SCALED BACK POPS FOR SATURDAY NIGHT AND SUNDAY TO PRIMARILY WESTERN GREENBRIER COUNTY. UPSLOPE LIGHT RAIN/LIGHT SNOW IN WESTERN GREENBRIER ENDS SUNDAY AS LOW LEVEL WINDS QUICKLY BACK. SMALL CORE OF COLD AIR QUICKLY LIFTS BY MIDDAY SUNDAY...SO WHILE TEMPS SHOULD BE COOLER IN THE MOUNTAINS SUNDAY...THE DROP WILL NOT BE THAT SIGNIFICANT. FOR AREAS EAST OF THE BLUE RIDGE...HIGHS SUNDAY WILL BE SIMILAR TO SATURDAY'S VALUES. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 230 PM EST THURSDAY... FOR SUNDAY NIGHT THROUGH TUESDAY...OUR FORECAST AREA RESIDES UNDER A ZONAL...OR SOUTHWEST UPPER LEVEL FLOW. THE GFS/ECMWF/CANADIAN MODELS ALL ARE IN GOOD AGREEMENT THAT A SYSTEM MOVING THROUGH THE DEEP SOUTH SUNDAY NIGHT...THEN LIFTING NORTHEAST IN THE WESTERN ATLANTIC AND GENERATING A SFC LOW...REMAINS WELL OFF SHORE AND HAS LITTLE IMPACT ON OUR WEATHER. ENSEMBLE MEMBERS SHOW GOOD CLUSTERING WITH THIS SOLUTION SO CONFIDENCE IS HIGH THIS WILL HAVE LITTLE IMPACT FOR US. DURING THIS PERIOD...A STRONG UPPER LEVEL NORTHERN STREAM SYSTEM MOVING INTO THE NORTHERN PLAINS BEGINS TO CARVE OUT A BROAD UPPER LEVEL TROF IN THE CENTRAL U.S. INTO THE OHIO VALLEY. THROUGH TUESDAY...THIS RESULTS IN WARMING 850MB TEMPS AND A RETURN TO A DRY AND DEEP SOUTHWEST FLOW. RAISED BOTH MIN AND MAX TEMPS FOR THIS PORTION OF THE FORECAST. CHANGES BEGIN TO TAKE PLACE FOR THE LATTER PERIOD OF THE LONG TERM FORECAST AS AN UPPER LEVEL CLOSED LOW PIVOTS THROUGH THE GREAT LAKES INTO NEW ENGLAND BY THURSDAY...CREATING A VERY BROAD TROF EAST OF THE ROCKIES. THE LONG RANGE MODELS DIFFER ON THE AMPLITUDE OF THIS UPPER TROF AND STRENGTH OF THE UPPER LEVEL LOW...WITH THE 00Z ECMWF WEAKER/LESS AMPLIFIED THAN THE 12Z GFS AND 12Z CANADIAN RUNS. THE GFS HAS BEEN PRETTY CONSISTENT WITH THIS STRONGER SOLUTION. FOLLOWING THIS SOLUTION...A STRONG COLD FRONT MOVES THROUGH EARLY WEDNESDAY. WITH A NARROW RIBBON OF MOISTURE ADVECTING IN ADVANCE OF THE COLD FRONT TUESDAY NIGHT/WEDNESDAY...SHOWERS WILL BE POSSIBLE...BUT QPF SHOULD BE LIGHT...AS THE 12Z GFS HAS BACKED OFF ITS PREVIOUS SOLUTION OF DEVELOPING A WEAK SFC WAVE ALONG THE FRONT AND REGENERATING PRECIP IN THE EAST. UPSLOPE SNOW SHOWERS WILL BE POSSIBLE ALONG THE WESTERN SLOPES WEDNESDAY WITH MUCH COOLER TEMPERATURES AS THE GEFS PROJECTS 850BM TEMPS 1-2 STANDARD DEVIATIONS BELOW AVERAGE FOR THURSDAY AND FRIDAY. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... AS OF 120 PM EST THURSDAY... SURFACE OBSERVATIONS INDICATE THAT A STRONG COLD FRONT IS CURRENTLY MAKING ITS WAY ACROSS WEST VIRGINIA TOWARD THE FORECAST AREA THIS AFTERNOON. AHEAD OF THE FRONT...HAVE OBSERVED MAINLY RAIN SHOWERS...BUT ALSO A FEW THUNDERSTORMS DEVELOPING UNDER THE CORE OF THE UPPER LEVEL DISTURBANCE ASSOCIATED WITH THE COLD FRONT...AND INDICATION OF HOW INTENSE THE UPPER LEVEL DISTURBANCE IS. THE COLD FRONT WILL ENTER THE AREA BY AROUND 06/21Z...BRINGING A WESTERLY WIND SHIFT TO KBLF/KLWB...WITH GUSTS REACHING AS HIGH AS 30KTS AT TIMES. SOME OF THE STRONGER CORES WILL BE CAPABLE OF PRODUCING LIGHTNING AND EVEN SMALL HAIL...HOWEVER DO NOT HAVE ENOUGH CONFIDENCE IN THIS HAPPENING TO ADD MENTION INTO TAFS. THE COLD FRONT WILL PASS RAPIDLY EAST ACROSS THE AREA...EXITING TOWARD THE COAST BY EVENING. WIND GUSTS AROUND 25 KTS TO 30 KTS WILL PREVAIL DURING THE EVENING AS HIGH PRESSURE BUILDS IN FROM THE WEST. OVERNIGHT...CLOUDS WILL SCATTER TO VFR EAST OF THE BLUE RIDGE AS THEY BREAK UP IN THE DOWNSLOPE FLOW. EXPECT TO MAINTAIN MVFR CEILINGS FOR KROA/KBCB IN STRATOCU...WITH UPSLOPE SHOWERS AFFECTING KBCB. IFR CEILINGS ARE EXPECTED TO REMAIN IN PLACE FOR KLWB/KBLF...ALONG WITH RAIN SHOWERS THAT WILL CHANGE OVER TO SNOW SHOWERS AROUND DAWN ON FRIDAY. WINDS WILL REMAIN GUSTY THROUGH THE NIGHT. KROA IS EXPECTED TO SCATTER BY LATE FRIDAY MORNING TO VFR...AND POSSIBLY ALSO AT KBCB. KLWB/KBLF WILL IMPROVE TO MVFR...REMAINING THERE THROUGH MUCH OF THE DAY...WITH LINGERING SNOW SHOWER ACTIVITY. WINDS WILL TRANSITION MORE NORTHWESTERLY AND REMAIN GUSTY THROUGH THE AFTERNOON. EXTENDED DISCUSSION... GUSTY WINDS WILL DIMINISH ON FRIDAY NIGHT AS HIGH PRESSURE PASSES OVER THE AREA. BRIEF RETURN TO WIDESPREAD VFR POSSIBLE SATURDAY IN BETWEEN THE EXITING UPPER LOW AND THE APPROACH OF THE NEXT TROUGH FROM THE NORTHWEST. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF SHORT TERM...DS/PH LONG TERM...PH AVIATION...AMS/NF
Hazardous weather outlook, Nov 6, 3:59 PM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 359 PM EST THU NOV 6 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-072100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 359 PM EST THU NOV 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 6, 3:56 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EST THU NOV 6 2014
VAZ010-011-013-014-018-022-062200-
GILES VA-BLAND VA-MONTGOMERY VA-CRAIG VA-ROANOKE VA-PULASKI VA-
356 PM EST THU NOV 6 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
GILES COUNTY IN SOUTHWESTERN VIRGINIA...
NORTHEASTERN BLAND COUNTY IN SOUTHWESTERN VIRGINIA...
MONTGOMERY COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTHWESTERN CRAIG COUNTY IN SOUTHWESTERN VIRGINIA...
WESTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN PULASKI COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 500 PM EST
* AT 355 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR KIMBERLING...MOVING TO THE EAST AT 30
MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
NEWPORT...
CHRISTIANSBURG...
RADFORD...
AND PEARISBURG.
THIS INCLUDES VIRGINIA TECH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3730 8099 3729 8095 3733 8088 3750 8019
3712 8012 3711 8016 3708 8105 3728 8108
TIME...MOT...LOC 2052Z 266DEG 28KT 3720 8098
KKSpecial weather statement, Nov 6, 4:08 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 PM EST THU NOV 6 2014
NCZ001-002-VAZ009-012-015-062215-
ASHE NC-ALLEGHANY NC-SMYTH VA-GRAYSON VA-WYTHE VA-
408 PM EST THU NOV 6 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN ASHE COUNTY IN NORTHWESTERN NORTH CAROLINA...
NORTHERN ALLEGHANY COUNTY IN NORTHWESTERN NORTH CAROLINA...
SOUTHEASTERN SMYTH COUNTY IN SOUTHWESTERN VIRGINIA...
GRAYSON COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTHWESTERN WYTHE COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 515 PM EST
* AT 407 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FLATWOOD...MOVING TO THE EAST AT 30 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ENNICE...
SPEEDWELL...
INDEPENDENCE...
SUGAR GROVE...
AND TROUTDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3646 8171 3647 8170 3653 8171 3657 8169
3657 8168 3659 8168 3660 8167 3661 8165
3662 8162 3663 8160 3664 8161 3664 8162
3668 8164 3695 8109 3682 8103 3681 8104
3677 8101 3655 8091 3640 8172
TIME...MOT...LOC 2103Z 255DEG 28KT 3654 8160
KKSpecial weather statement, Nov 6, 4:18 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EST THU NOV 6 2014
VAZ007-009-010-012-015-062215-
SMYTH VA-TAZEWELL VA-GRAYSON VA-BLAND VA-WYTHE VA-
418 PM EST THU NOV 6 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SMYTH COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTHEASTERN TAZEWELL COUNTY IN SOUTHWESTERN VIRGINIA...
NORTHWESTERN GRAYSON COUNTY IN SOUTHWESTERN VIRGINIA...
BLAND COUNTY IN SOUTHWESTERN VIRGINIA...
WYTHE COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 515 PM EST
* AT 417 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN INTENSE SHOWERS NEAR SUGAR GROVE...MOVING TO THE EAST AT 30 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS SHOWER. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ROCKY GAP...
BLAND...
WYTHEVILLE...
MARION...
AND BURKES GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SHOWER WILL LIKELY INTENSIFY INTO A STRONG THUNDERSTORM...SO
MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND
POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3727 8112 3688 8076 3685 8083 3685 8086
3681 8101 3681 8104 3679 8104 3664 8162
3687 8171
TIME...MOT...LOC 2115Z 252DEG 27KT 3676 8146
KKSpecial weather statement, Nov 6, 4:33 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EST THU NOV 6 2014
VAZ013-014-017-022-032-033-062230-
FRANKLIN VA-FLOYD VA-PATRICK VA-MONTGOMERY VA-ROANOKE VA-PULASKI VA-
433 PM EST THU NOV 6 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
FLOYD COUNTY IN SOUTHWESTERN VIRGINIA...
NORTHEASTERN PATRICK COUNTY IN SOUTHWESTERN VIRGINIA...
MONTGOMERY COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTHERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHEASTERN PULASKI COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 530 PM EST
* AT 432 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
INTENSE SHOWERS ALONG A LINE EXTENDING FROM NEAR WALTON TO NEAR
GRAYSONTOWN...MOVING TO THE EAST AT 35 MPH.
* WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE SHOWERS. VERY
HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
PILOT...
CHRISTIANSBURG...
INDIAN VALLEY...
RADFORD...
AND FERRUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3692 8062 3693 8063 3692 8065 3695 8075
3722 8052 3717 7979 3678 8009
TIME...MOT...LOC 2127Z 288DEG 38KT 3715 8052 3700 8065
KKSpecial weather statement, Nov 6, 4:47 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
447 PM EST THU NOV 6 2014
NCZ003-004-VAZ013-016-017-032-033-043-062245-
SURRY NC-STOKES NC-FRANKLIN VA-FLOYD VA-PATRICK VA-HENRY VA-
PULASKI VA-CARROLL VA-
447 PM EST THU NOV 6 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHERN FLOYD COUNTY IN SOUTHWESTERN VIRGINIA...
PATRICK COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTH CENTRAL PULASKI COUNTY IN SOUTHWESTERN VIRGINIA...
CARROLL COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 545 PM EST
* AT 447 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
INTENSE SHOWERS ALONG A LINE EXTENDING FROM NEAR DUGSPUR TO NEAR
LAMBSBURG...MOVING TO THE EAST AT 30 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE SHOWERS. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
HILLSVILLE...
ARARAT...
BOTTOM...
AND FRANCISCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3648 8094 3656 8090 3656 8084 3662 8088
3686 8079 3688 8074 3693 8077 3687 8001
3649 8003 3646 8045
TIME...MOT...LOC 2144Z 268DEG 25KT 3686 8065 3660 8082
KKSpecial weather statement, Nov 6, 5:14 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 PM EST THU NOV 6 2014
VAZ023-024-033>035-044>047-059-062315-
APPOMATTOX VA-FRANKLIN VA-AMHERST VA-BUCKINGHAM VA-PITTSYLVANIA VA-
BOTETOURT VA-BEDFORD VA-CHARLOTTE VA-CAMPBELL VA-ROCKBRIDGE VA-
514 PM EST THU NOV 6 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
AMHERST COUNTY IN CENTRAL VIRGINIA...
BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
EAST CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
CAMPBELL COUNTY IN CENTRAL VIRGINIA...
CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 615 PM EST
* AT 513 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
INTENSE SHOWERS ALONG A LINE EXTENDING FROM NEAR FAIRFIELD TO NEAR
BURNT CHIMNEY...MOVING TO THE EAST AT 35 MPH. AN ISOLATED
THUNDERSTORM IS POSSIBLE.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE SHOWERS. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG CITY...
CONCORD...
EVINGTON...
FOREST...
AND ROCKBRIDGE BATHS.
THIS INCLUDES VMI AND LIBERTY UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3734 7846 3740 7859 3726 7868 3720 7869
3714 7852 3703 7846 3704 7864 3707 7987
3800 7937 3789 7915 3781 7917 3770 7899
3754 7890 3754 7883 3763 7882 3764 7872
3775 7862 3776 7851 3780 7849 3769 7824
TIME...MOT...LOC 2207Z 273DEG 32KT 3789 7928 3713 7974
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 2:27 PM EST | Special Weather Statement | RNK | Alleghany, City of Covington | 63 min |
| Nov 6, 3:15 PM EST | Special Weather Statement | RNK | Bland, Tazewell | 60 min |
| Nov 6, 3:56 PM EST | Special Weather Statement | RNK | Craig, Giles, Montgomery, Roanoke, City of Radford | 64 min |
| Nov 6, 4:08 PM EST | Special Weather Statement | RNK | Grayson, Wythe | 67 min |
| Nov 6, 4:18 PM EST | Special Weather Statement | RNK | Bland, Smyth, Wythe | 57 min |
| Nov 6, 4:33 PM EST | Special Weather Statement | RNK | Floyd, Montgomery, City of Radford | 57 min |
| Nov 6, 4:47 PM EST | Special Weather Statement | RNK | Carroll, Patrick | 58 min |
| Nov 6, 5:14 PM EST | Special Weather Statement | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, Rockbridge and 3 more | 61 min |
| Nov 6, 5:41 PM EST | Special Weather Statement | RNK | Charlotte, Halifax, Pittsylvania | 64 min |
| Nov 6, 5:53 PM EST | Special Weather Statement | RNK | Henry, City of Danville, City of Martinsville | 52 min |
| Nov 6, 5:25 PM EST | Special Weather Statement | RNK | Alleghany, Ashe, Stokes, Surry, Watauga, Wilkes and 1 more | 65 min |
Nearby
Wind Advisories in Virginia, 2014Wind Advisories in North Carolina, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.